My son has absence seizures and meds are not working for long. Help...

Alicia - posted on 08/07/2012 ( 3 moms have responded )

2

0

0

My 4 yr old son was diagnosed in April with absence seizures. He was started on Lamictal in which he developed Steven Johnsons Syndrome from it. He was then changed to Topamax at the end of April. It seemed to have been working fine up until about 3 weeks ago. Now his seizures are back and have came back strong and aggresively. The neurologist said he runs the risk of losing his speech because they are located in his temporal lobe if we cant get the meds to control them so we are increasing his dosage. Has anyone experienced this problem or have suggestions for other medicines with less side affects???

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

3 Comments

View replies by

Kate - posted on 10/17/2013

9

0

0

All I can say is that I really hope that after a year your little boys situation has improved? My daughter also has absence seizures so know the anxiety, confusion and fear. We are on the other side having come so far - fortunately for me I was able to make the decision not to medicate and controlled the seizuers through a healing diet - It doesnt sound like you have that option but if there is anything I can do to offer advice or suopport just let me know

Shawnn - posted on 08/07/2012

8,294

21

1996

I don't know much about seizure disorders, but I do know meds...

It can take up to a year to get meds that are adjusted correctly to your son. And, being so young, he may have to have dosage adjustments more frequently. It is also not uncommon for something to work for a brief time, and then stop working. That means that the body has adjusted to having that medication in it, so no longer recognizes that it's supposed to do something specific.

Med reactions are tough for any age, and the younger they are the worse you feel. You can only help by keeping a medical journal of EVERY little thing that goes on in your life, and his. ANY abnormal reactions, any rashes, hives, any eating changes, all should be noted. Your neurologist should be having you in often to make sure that the meds are working, and that the dosage doesn't need to be adjusted. If this isn't happening, you need to search for doctors that are more on board with that particular disorder, and get a team put together.

Best of luck!

~♥Little Miss - posted on 08/07/2012

18,870

9

2998

I my gosh poor baby. I have no experience in this, just wanted to wish you both well. I hope you can find a medication that helps him heal! {hugs}

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms